MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2147/imcrj.s554111

Медицинская библиотека · International medical case reports journal · 2025

A Case of Corneal Melting Associated with Topical Diclofenac After Phacovitrectomy for Macular Pucker in a Patient with Rheumatoid Arthritis.

Tripodi Sarah, Maggio Emilia, Arena Fabrizio, Pertile Grazia

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Nonsteroidal anti-inflammatory drugs (NSAIDs) are widely used perioperatively and postoperatively in ocular inflammation and pain management. However, NSAIDs may cause ocular adverse effects. Postsurgical complications, including corneal stromal inflammation with or without epithelial ulceration and stromal melts, have been reported after anterior segment surgery, such as cataract surgery, penetrating keratoplasty, and photorefractive keratectomy. However, these drugs are also frequently used in vitreoretinal surgery for several indications, including the prevention and treatment of postoperative cystoid macular edema.

CASE PRESENTATION: A 61-year-old man with rheumatoid arthritis, with no prior history of ocular surface disease, underwent uneventful combined phacovitrectomy in the right eye for macular pucker and cataract. Postoperatively, diclofenac 0.1% was added to the topical therapy. Within two weeks, the patient reported blurred vision and discomfort. Slit-lamp examination showed diffuse corneal edema with Descemet's membrane striae and a large epithelial defect with stromal ulceration in the inferior paracentral cornea. Best-corrected visual acuity (BCVA) dropped to counting fingers. Corneal topography revealed a wide thinning area. Diclofenac was immediately discontinued, and treatment with preservative-free dexamethasone 0.15%, ofloxacin 0.3%, and artificial tears was initiated. During follow-up, progressive improvement was observed with reduction of corneal opacity and thinning, along with recovery of BCVA. At the final visit, anterior segment OCT confirmed complete re-epithelization, a hyperreflective anterior stromal band, and mild residual thinning. BCVA improved to 20/20 with refractive correction (-3.50 sphere -3.25 cylinder axis 10).

CONCLUSION

Corneal melting has usually been described after anterior segment surgeries. Our case highlights the need for caution in the postoperative use of topical NSAIDs, particularly diclofenac, also in vitreoretinal surgery. Patients with autoimmune diseases, such as rheumatoid arthritis, may be at higher risk of adverse corneal effects, and careful consideration should be given when prescribing NSAIDs in this context.

Для цитирования: Tripodi Sarah, Maggio Emilia, Arena Fabrizio, Pertile Grazia. A Case of Corneal Melting Associated with Topical Diclofenac After Phacovitrectomy for Macular Pucker in a Patient with Rheumatoid Arthritis.. International medical case reports journal. 2025. DOI: 10.2147/imcrj.s554111.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.